MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX SUTURE KIT; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. UNIVERS APEX SUTURE KIT; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number UNIVERS APEX SUTURE KIT
Health Effect - Clinical Codes Abscess (1690); Swelling (2091)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via fda medwatch letter (mw5091542) that the following incident occurred: patient was having total shoulder procedure.A drill bit was used.The tip broke off and was not noticed.Post op visit shoulder was tender and swollen.X-ray film showed approximately 1.5 cm drill tip in shoulder.Ct showed abscess.The fda medwatch letter did not contain any facility or reporter name or contact information.No follow up is possible at this time.

Brand Name
UNIVERS APEX SUTURE KIT
Common Device Name
SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9631316
Report Number1220246-2020-01594
Device Sequence Number14120271
Product Code GAT
UDI-Device Identifier00888867197435
UDI-Public00888867197435
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberUNIVERS APEX SUTURE KIT
Device Catalogue NumberAR-7298
Device Lot Number10307244
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;